MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F120100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 10cm powerglide pro midline catheter assembly.The sample was received with the safety mechanism engaged and usage residues were observed throughout the sample.The coiled section of the guidewire was elongated.A break was evident in the inner core wire.The distal core wire fragment was not returned for evaluation.Microscopic inspection of the break in the core wire revealed a partially granular surface with regions of increased luster.The wire exhibited curved shape memory in the vicinity of the break.Inspection of the break in the coil wire revealed a granular fracture surface and necking in the vicinity of the break.Inspection of the needle revealed deformation along the proximal edge of the bevel.The core wire fracture features were consistent with damage initiated by contact with a hard edge.The needle bevel damage suggested that contact between the wire and the needle bevel initiated the break in the core wire.The coil wire break features were consistent with tensile failure.It appeared that during device insertion, the wire was withdrawn against the needle bevel in a way that caused the needle to partially shear the wire.A lot history review (lhr) of recn1869 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the powerglide wire looked stripped.No additional information provided.

Brand Name
PG PRO 20G 10CM BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7651905
Report Number3006260740-2018-01565
Device Sequence Number11039905
Product Code FOZ
UDI-Device Identifier00801741110535
UDI-Public(01)00801741110535
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF120100
Device Catalogue NumberF120100
Device Lot NumberRECN1869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1